Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 668, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Nov 20, 2004, 4:52 PM CST for Greer County, Harmon County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2004, 4:52 PM CST (22:52 UTC)
- Expired
- Nov 20, 2004, 5:30 PM CST
- In force
- 38 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Greer County, OK, Harmon County, OK
The radar
The Altus AFB radar (KFDR), 85 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 20, 2:12 PM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Nov 20, 2:12 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 212 PM CST SAT NOV 20 2004 .DISCUSSION... THE PREVAILING SOUTHWEST FLOW THAT WE WILL HAVE THROUGH AT LEAST MONDAY WILL MAKE SHORT WAVES DIFFICULT TO TIME. TIMING OF RAIN WILL ALSO BE COMPLICATED BY MODEST LIFT OVER THE SURFACE BOUNDARY NEARLY STALLED OVER CENTRAL TX. IF THE LLJ THAT THE ETA ADVERTISES FOR SUNDAY NIGHT IS REALIZED, IT SHOULD BE SUFFICIENT CAUSE FOR LIKELY RAIN IN PARTS OF THE SOUTH SUNDAY NIGHT. RAIN SHOULD BE LIKELY OVER A LARGER PART OF OK AND NORTHERN TX THROUGH MONDAY NIGHT AS THE UPPER LOW APPROACHES AND A STRONG UPPER JET PRECEDES IT ACROSS SOUTHERN AZ/NM. PRECIPITATION MAY END AS A PERIOD OF SNOW IN THE NORTHWEST AND NORTH CENTRAL TUESDAY IF THE UPPER LOW TRACKS WEST TO EAST ACROSS OK. THUNDER HAS BEEN ADDED TO TUESDAY GRIDS BASED ON THE EXPECTED INTENSITY AND PATH OF THE UPPER LOW. THE SUBSEQUENT AIRMASS ON WEDNESDAY SHOULD FINALLY BRING A MORE TYPICAL AUTUMN, CENTRAL ROCKIES DRY AIRMASS WITH THESE ABOVE-NORMAL TEMPERATURES WEDNESDAY THROUGH FRIDAY BEING MORE LINE WITH SEASONABLE NORMALS. NEXT WEEKEND COULD SEE ANOTHER FRONTAL PASSAGE AND AIRMASS OF SIMILAR ORIGIN. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 45 50 43 54 / 80 40 40 60 HOBART OK 44 50 42 54 / 80 60 50 50 WICHITA FALLS TX 49 56 46 59 / 80 60 70 60 GAGE OK 36 45 36 49 / 70 60 50 50 PONCA CITY OK 41 48 39 53 / 80 40 30 60 DURANT OK 52 62 49 61 / 50 30 70 70 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 9
In the hours before
Special weather statement, Nov 20, 1:09 PM CST, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 109 PM CST SAT NOV 20 2004 TXZ083>085-201930- FOARD TX-HARDEMAN TX-WILBARGER TX- 109 PM CST SAT NOV 20 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN AND WILBARGER COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER THALIA AT 109 PM CST...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL PRODUCE VERY HEAVY RAIN... AND POSSIBLY SOME HAIL AS IT MOVES TOWARD LOCKETT. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. CMS
Special weather statement, Nov 20, 1:46 PM CST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 146 PM CST SAT NOV 20 2004 OKZ034-036-202000- GREER OK-JACKSON OK- 146 PM CST SAT NOV 20 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR EXTREME SOUTHERN GREER AND NORTHERN JACKSON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF DUKE AT 146 PM CST...MOVING EAST-NORTHEAST AT 20 MPH... IN THE GENERAL DIRECTION OF ALTUS. SMALL HAIL AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM. LARGE HAIL MAY OCCUR IF THE STORM STRENGTHENS. PEOPLE IN SOUTHERN GREER AND NORTHERN JACKSON COUNTIES...INCLUDING THE CITY OF ALTUS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. CMS
Special weather statement, Nov 20, 4:27 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 427 PM CST SAT NOV 20 2004 OKZ021-033-034-202245- BECKHAM OK-GREER OK-HARMON OK- 427 PM CST SAT NOV 20 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER AND HARMON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 17 MILES WEST OF VINSON AT 427 PM ...MOVING NORTHEAST AT 25 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. THE PRIMARY CONCERN WILL BE LARGE HAIL. PEOPLE IN BECKHAM...GREER AND HARMON COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 11
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 5:32 PM CST | Severe Thunderstorm Warning | OUN | Greer | 43 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.